What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 13, 5:31 PM CST, 39 minutes earlier.
Area forecast discussion, Jul 13, 5:31 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
631 PM CDT Thu Jul 13 2017
.UPDATE...
Issued at 627 PM CDT Thu Jul 13 2017
For aviation section only.
&&
.SHORT TERM...(Tonight through Saturday night)
Issued at 433 PM CDT Thu Jul 13 2017
Most of the morning shower and thunderstorm activity was forming
within southwest to northeast axes of higher theta-e air, combined
with subtle low to middle level shortwaves, aiding in overturning
of parcels. Given the low to mid level shear (<20 knots),
efficient transport of parcels for updraft/downdraft interactions
has been marginal, leading to outflow dominated storms.
Anticipate the pre-frontal convective activity over the northern
1/3 of MO and across central IL will continue to persist into the
evening hours, moving once again into the WFO PAH forecast area.
Diurnal convection, associated with differential heating from
earlier outflows from earlier storms, will continue to develop
this afternoon, especially in areas where the thermal cap is the
weakest (mainly over Southern Illinois). In the absence of the
approaching cold front and transient shortwaves traveling along
the slowly descending baroclinic zones, it will be hard to
maintain any convection across the southern 1/3 of the WFO PAH
forecast area this afternoon and early this evening. SPC's
transition back to a Marginal Risk area (similar to their original
Day 3 outlook) may have been a prudent move.
Convection allowing models, as well as intermediate and medium
range model guidance, have had trouble resolving the effectiveness
of the thermal ridging aloft. This may be also due to variations
in model parametrization of precipitation schemes.
For now, have utilized blended guidance with an emphasis toward
the RAP and NAM-WRF model family guidance. While it is not the
most elegant solution for rain chances tonight into Friday, the
goal was to highlight the transition from north to south the
movement of rain chances through the WFO PAH forecast area
overnight into Friday. Until ridging builds in behind the
baroclinic zone Friday into Saturday, still need to leave a small
chance of precipitation in the area, mainly over southeast
Missouri.
For the rest of the sensible weather elements (temperature,
dewpoint, wind, etc...) started with a regional model
initialization, then leaned the gridded forecast output closer the
the NAM-WRF model suite.
.LONG TERM...(Sunday through Thursday)
Issued at 433 PM CDT Thu Jul 13 2017
The medium range models were in reasonable agreement in their mid
level flow pattern solutions in the extended forecast period, though
there were still smaller scale differences such as pcpn patterns and
the strength of the expanding ridge. We will start out with a
western ridge/eastern trof pattern initially.
Shortwave energy in the initially amplified pattern is progged to
swing through the Midwest, including the Great Lakes, during the
weekend and Monday. As this occurs, a weak, "backdoor" type surface
front is more or less progged to enter the PAH forecast area from
the northeast and eventually dissipate. We will continue to have a
warm, rather moist and unstable airmass in place, and this boundary
may act as enough of a trigger for a few showers or tstms to develop
north of I-64 on Sunday night, and across parts of the Evansville
Tri-State region Monday.
Further out in time, the aforementioned western ridge is progged to
expand eastward, with greater influence on the PAH forecast area.
Due to primarily the GFS pcpn fields, the initialization blend
contained "bullseyes" of PoPs, which seemed unlikely compared to the
CMC/ECMWF solutions and all that warm air aloft. In that spirit, we
collaborated with surrounding offices and WPC to go somewhat above
guidance with lows and highs next week. Heat indices of 100-105
should be common on Wed/Thu (Day 6/7) as deep moisture increases.
&&
.AVIATION...
Issued at 627 PM CDT Thu Jul 13 2017
A rather convectively complicated forecast for the WFO PAH 00z
TAF issuance. Current outflow dominated thunderstorms have
necessitated the use of vicinity thunderstorm mention in some
cases. Where the forecast signal was the strongest for the
Thursday afternoon and evening convective activity, MVFR
visibilities due to rain and low VFR ceilings were utilized.
As we head toward sunrise, MVFR ceilings/visibilities were used
with the approach of the cold front through each of the TAF
locations. Timing was a little more difficult to assess for the
onset and duration of the lower ceilings, owing to the variability
on the movement of the cold front at different TAF locations.
Thinking conditions may become low VFR as we get toward noon.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...GM
SHORT TERM...Smith
LONG TERM...DB
AVIATION...GM
Hazardous weather outlook, Jul 13, 3:48 PM CST, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 PM CDT Thu Jul 13 2017
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 PM CDT Thu Jul 13 2017
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
There is a marginal risk of severe thunderstorms this afternoon
and evening generally north of a line from Marble Hill Missouri,
Paducah and Greenville, Kentucky. Locally heavy rain, frequent
lightning, as well as isolated strong wind gusts and small hail
will be the primary hazards in stronger thunderstorms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
There is a marginal risk of severe thunderstorms Friday afternoon
and evening across much of the area. Damaging wind gust and
locally heavy rainfall will be the main hazards.
For Sunday night and Monday, widely scattered thunderstorms are
possible north of I-64 and in the Evansville Tri-State region. At
this time, these storms are not expected to be severe.
Heat index values will reach the 100 to 105 range during the
afternoon hours Tuesday through Thursday.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation may still be needed this evening.
Smith
In the hours before
Special weather statement, Jul 13, 12:28 PM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
128 PM CDT THU JUL 13 2017
INZ088-131900-
Spencer IN-
128 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER COUNTY UNTIL
200 PM CDT...
At 126 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Claus, or 18 miles northeast of Rockport, moving east at 20
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Santa Claus and Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3803 8696 3817 8699 3820 8691 3821 8679
3818 8679 3818 8680 3814 8680 3812 8679
3812 8681 3811 8679 3810 8679 3810 8677
3808 8678 3806 8677
TIME...MOT...LOC 1826Z 250DEG 19KT 3812 8689
DBSpecial weather statement, Jul 13, 12:53 PM CST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
153 PM CDT THU JUL 13 2017
MOZ109-131930-
Butler MO-
153 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BUTLER COUNTY UNTIL 230
PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm near
Poplar Bluff, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Poplar Bluff, Qulin and Harviell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3670 9056 3682 9040 3667 9015 3650 9036
3650 9038
TIME...MOT...LOC 1852Z 317DEG 12KT 3671 9042
DBSpecial weather statement, Jul 13, 3:46 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
446 PM CDT THU JUL 13 2017
ILZ080-132215-
Perry IL-
446 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pinckneyville, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Du Quoin, Pinckneyville, Tamaroa and St. Johns.
LAT...LON 3813 8915 3812 8913 3810 8914 3810 8912
3805 8912 3803 8914 3800 8914 3795 8917
3800 8949 3817 8948 3820 8915
TIME...MOT...LOC 2146Z 268DEG 20KT 3810 8937Special weather statement, Jul 13, 6:08 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
708 PM CDT THU JUL 13 2017
ILZ077-140045-
Edwards IL-
708 PM CDT THU JUL 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS COUNTY UNTIL 745 PM
CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Salem, or near Albion, moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Albion, Grayville, West Salem, Bone Gap and Browns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3852 8797 3842 8796 3840 8798 3839 8797
3839 8798 3837 8798 3835 8796 3829 8795
3828 8798 3826 8799 3826 8812 3851 8814
TIME...MOT...LOC 0008Z 325DEG 17KT 3846 8809